MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Reocclusion (1985); Heart Failure (2206)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that insufficient stent apposition and in-stent restenosis occurred.In (b)(6) 2018, the patient presented with stable angina.The index procedure was performed the same day.Target lesion was in the mid right coronary artery (rca) extending to distal rca with 95% stenosis and was 70 mm long with a reference vessel diameter of 2.5 mm.The lesion was treated with pre-dilatation and placement of a 2.50 x 38 mm and 2.75 x 32 mm synergy stents followed by post-dilatation with 0% residual stenosis.On the same day, optical coherence tomography (oct) was performed and revealed stent malposition in focal areas throughout the stent which was additionally post dilated with a 3.25 nc balloon distally and with a 3.5 mm nc balloon proximally.Final oct angiogram revealed well opposed stent and no residual stenosis with timi 3 flow.In (b)(6) 2018, the patient presented with complaints of recurrent exertional chest pain which resolved with rest but required nitroglycerin occasionally.The symptoms increased in the past three months.The patient also complained of chest pressure and shortness of breath with exercise.Transthoracic echocardiogram (tte) showed poor exercise capacity, no ischemia.However, blood pressure from 152/64 to 104/64 was noted with chest pain and shortness of breath.On the same day coronary angiography was performed for further evaluation which revealed 90% in-stent restenosis of the study stents in rca.On the same day, the patient was discharged and was planned for a coronary artery bypass graft (cabg).Eighteen days after, the patient presented for the scheduled cabg and was hospitalized.The patient underwent cabg from left radial artery to posterior left ventricular branch and posterior descending arteries.Additionally, skeletonized left internal mammary artery grafted to left anterior descending artery and skeletonized in-situ right internal mammary artery grafted to the obtuse marginal artery.In (b)(6) 2018, the event was considered as recovered and the patient was discharged.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8628725
Report Number2134265-2019-05429
Device Sequence Number16636298
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2018
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0021281229
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR